Discussions that mention combunox

Neuropathy board


I had been just about at my wit's end. The pain in my right foot increased until I could barely stand to walk or stand at all. I dreaded going grocery shopping and would put things off because they involved walking.

I had all the tests rerun and all showed the same thing (pn) except a decrease in the glucose tolerance test. Watching my sugar intake is helping as I was borderline pre-diabetic and through diet and exercise, it dropped back to the low to normal range. I take 6-8 different supplements a day along with Lyrica 300mg three times a day. I had some improvement with the Lyrica, especially with numbness, but the pain gradually increased until it was intense in the right foot.

I have Combunox for pain but I am on the fence about long term narcotic use and still fear the dependency. I made an appt with my orthopod (I had previously broken my metatarsals in the painful foot) to see if he had any options for me. He suggested a corticosteriod shot in the foot and first checked for the most painful spots. He warned me it wouldn't be pleasant and he was right! The pain from the needle was severe but the whole thing only took 2 minutes. I had more pain the foot right after and the doc said that would ease up in 2 days and to take the pain pills until it did.

Once I got home and took the pain pill, I had some relief but again the pn pain was still there. This morning I woke up and the first thing I do is let my dogs out while still half asleep. I was headed to the shower when it hit me. There wasn't any pain in my right foot. None! In fact, I felt like going running so I did. I haven't been running for almost a year so I didn't last real long but for once, it wasn't because of my feet!

I wanted to post this because I had read about this option before but saw that many complained about the pain of the procedure and then little results. I was to the point where I would have tried just about anything and I am so glad I did. I don't know how long it should last but I'll ask the doc when I go back in 2 weeks. I know you can't take that type of drug more than a few times a year and not more than a few years so I hope it has some lasting effects. And maybe by then, there will be better treatments for this pain.

Susan